Thyroid Disease Forum banner
1 - 7 of 7 Posts

·
Newbie
Joined
·
15 Posts
Discussion Starter · #1 ·
I just began taking Synthroid 50mcg on Monday, but I seem to feel worse everyday. I know that it is supposed to take time to feel better, but I actually feel more hypo than before. I didn't have extremely low thyroid levels, according to my doctor, but he did say that the results I last seen were falsely high because I am taking birth control. So, I do not have the amounts for my t3 or t4, but my TSH was 8.391 uIU/ml last time that I had seen.

So here were my symptoms:
Tiredness
Weakness
Constipation
Sore Eyes
Sore Mild Goiter
Occasional dizziness
Muscle Spasms

Here are my symptoms now:
Tiredness (more pronounced, sleep more than awake)
Weakness (I need help opening my pills often.)
Constipation
Anorexia (as in, not feeling like I want to eat because I am not hungry)
Extreme pressure feeling in my skull and neck
Sore Mild Goiter
Dizziness and Balance Issues
Muscle Spasms
Blurring vision (off and on)

I have talked to my doctor and he thinks that it is a bit of an odd reaction to the medicine. He said if I still feel this way next week, then maybe I should come in. Has anyone else felt this way before they got better or is it possible I am having an issue?
 

·
Super Moderator
Joined
·
6,620 Posts
I agree with your doctor - give it some time to work.

With your high TSH and low D, you are experiencing the symptoms of both of those. It's possible adding the T-4 may shake up your system and maybe that is what you are experiencing.

Has your doctor begun to address your low D?
 

·
Newbie
Joined
·
15 Posts
Discussion Starter · #3 ·
Lovlkn said:
I agree with your doctor - give it some time to work.

With your high TSH and low D, you are experiencing the symptoms of both of those. It's possible adding the T-4 may shake up your system and maybe that is what you are experiencing.

Has your doctor begun to address your low D?
This is what confused me. I asked him about my low D and he just said that it was common, not that bad. He didn't say whether I needed supplementation and how much.
Here is the issue with my doctor, I go to the Indian Clinic Hospital. This guy is the only endo that they call in. He is honestly too busy. He didn't see me until 2hours after my appointment time because the patient before me had a lot going on (He does ER, too). He didn't have time to finish my file and write my prescription until over a week after I seen him.
Basically, I was seen in a rush and kinda been neglected. I am not happy about that, but it is free healthcare and prescriptions. His nurse has been very helpful though because without him, he'd probably forgot me. His nurse reported him though because the doctor seemed to have forgotten about me. Luckily, I won't need to see him anymore because I got the diagnosis and prescription.
Now I will see a regular doctor when I have my blood done, if I need prescription adjustments.
 

·
Super Veteran Poster
Joined
·
224 Posts
I start to feel some positive effects of dosage increases during the second week. So if I were in your shoes, I wouldn't be feeling any positive effects of the meds and I'd still be feeling all the negatives of being hypo (+ vitamin d deficient). I hope you start to feel a little 'bump' next week.

Have you talked to your regular doc about the Vit. D deficiency, since the endo didn't have time to really consider it? I'd look into a liquid for faster absorption initially and then just a pill.
 

·
Super Moderator
Joined
·
6,620 Posts
Vit D: 16 ng/mL Ref(30 - 100)
A typical prescription for Low D is 50KIU weekly for 12 weeks. It's not a very expensive prescription.

My doctor never told me to ekep supplementing - I did that on my own then insisted on labs as he makes me do thyroid follow up every 6 months. I dialed my maintenance dose in and all's been great since - my energy levels got significantly better addressing the low D.
 

·
Senior Member
Joined
·
73 Posts
Tiffy1367 said:
Luckily, I won't need to see him anymore because I got the diagnosis and prescription.
Now I will see a regular doctor when I have my blood done, if I need prescription adjustments.
Good, hopefully your regular doctor will end up being a good partner in your recovery, and will at least have time for you!

Did you just increase to 50mcg from another dose or start off right at 50mcg? I think it's the latter but just checking because if this is your first dosing the benefits might not be felt for longer than if it were an increase and you've already had the uptake in your body from the first 6-8 weeks of dosing.

I've been on 50mcg for 8 weeks with new labs next week and follow up appt where I expect to be bumped up to 75mcg. I can tell you that, for me, I started to notice improvements in the 4 to 6 week mark. At this point I've gotten all the benefit I will from this starter dose, and that's really what it is, I wish I could do a study on how many people get fully better just from their starter dose, but I'd bet it's not the majority!
hugs2
 

·
Newbie
Joined
·
15 Posts
Discussion Starter · #7 ·
surge said:
I start to feel some positive effects of dosage increases during the second week. So if I were in your shoes, I wouldn't be feeling any positive effects of the meds and I'd still be feeling all the negatives of being hypo (+ vitamin d deficient). I hope you start to feel a little 'bump' next week.

Have you talked to your regular doc about the Vit. D deficiency, since the endo didn't have time to really consider it? I'd look into a liquid for faster absorption initially and then just a pill.
Still no luck. I am having less of the vertigo though. I think that it is possible that may have been related to my allergies acting up. My eyes have been very sore and blood shot for a few days. :sad0049:
 
1 - 7 of 7 Posts
Top